Alert archive / Florida / River Flood Warnings in 2013
River Flood Warning 76, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Aug 4, 2013, 9:19 PM EDT for Jefferson County, Madison County, Taylor County, Florida. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2013, 9:19 PM EDT (01:19 UTC)
- Expired
- Aug 6, 2013, 3:31 AM EDT
- In force
- 30 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Jefferson County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Aucilla River at Lamont (US 27) (LAMF1).
- Action stage
- 51 ft
- Minor stage
- 53 ft
- Moderate stage
- 56 ft
- Major stage
- 62 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
828 WGUS42 KTAE 050119 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 919 PM EDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND TAYLOR COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC065-079-123-060119- /O.NEW.KTAE.FL.W.0076.130805T0119Z-130807T0600Z/ /LAMF1.1.ER.000000T0000Z.130805T0600Z.130807T0000Z.NO/ 919 PM EDT SUN AUG 4 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE AUCILLA RIVER AT LAMONT (US 27). * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM SUNDAY THE STAGE WAS 9.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. $$ 17-GOULD
2 follow-up statements
787 WGUS82 KTAE 051345 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 945 AM EDT MON AUG 5 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND TAYLOR COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC065-079-123-061345- /O.EXT.KTAE.FL.W.0076.000000T0000Z-130806T1800Z/ /LAMF1.1.ER.000000T0000Z.130805T0100Z.130806T1200Z.NO/ 945 AM EDT MON AUG 5 2013 THE FLOOD WARNING CONTINUES FOR THE AUCILLA RIVER AT LAMONT (US 27). * UNTIL TUESDAY AFTERNOON. * AT 9:00 AM MONDAY THE STAGE WAS 9.1 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. $$
916 WGUS82 KTAE 060731 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 331 AM EDT TUE AUG 6 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA... AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND TAYLOR COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS. && FLC065-079-123-060801- /O.CAN.KTAE.FL.W.0076.000000T0000Z-130806T1800Z/ /LAMF1.1.ER.000000T0000Z.130805T0100Z.130806T0300Z.NO/ 331 AM EDT TUE AUG 6 2013 THE FLOOD WARNING IS CANCELLED FOR THE AUCILLA RIVER AT LAMONT (US 27). * AT 2:00 AM TUESDAY THE STAGE WAS 8.9 FEET. * FELL BELOW FLOOD STAGE AT 11:00 PM MONDAY. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.7 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 4, 2:45 PM EDT, 6 hours 34 minutes earlier.
Area forecast discussion, Aug 4, 2:45 PM EDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT Sun Aug 4 2013 .NEAR TERM [Through Tonight]... The long wave pattern this afternoon continues to feature a ridge over TX and a trough across the Northeast and Mid Atlantic region. This leaves the Southeast in a northwest flow regime. The MCS over the Ozarks is dissipating. However, it did leave behind a decent looking MCV. At the surface, we continue to analyze a cold front across central portions of GA and AL. Convection is developing slowly across the forecast area this afternoon, both on the sea breeze front and along the cold front. We expect the convection to gradually become more vigorous, especially once we start seeing some boundary interactions. The dry layer evident on the 12Z KTAE sounding could cause some of the storms to produce wet microbursts. The WMSI based on a modified sounding is 64. This would indicate strong storms, but not necessarily severe. The upstream MCV will only make it to MS or northern AL by 12Z and will weaken as it moves southeast. Therefore it is not expected to be a factor in tonight's weather. The cold front will settle into our northern zones overnight and convection will end this evening from northwest to southeast. Overnight lows will be close to normal, generally in the lower 70s inland. Coastal areas will bottom out in the upper 70s to around 80. && .SHORT TERM [Monday Through Tuesday Night]... Our new normal (abnormal) summertime pattern will continue with mid/upper level impulses forecast to funnel into the Southeast through the channel between the Southern Plains ridge and the Hudson Bay low. At the surface, troughiness will likely disturb the typical high pressure pattern. The aforementioned features will, in conjunction with some form of an afternoon seabreeze, combine to yield above average rain chances each afternoon. Highs will run a few degrees above normal, with heat indicies hovering around 100 degrees. && .LONG TERM [Wednesday through Saturday]... Wednesday will likely be drier than the short term period as mid/upper ridging pushes the persistent trough north out of the Southeast, however, this pattern will be short lived. Thursday and Friday a TUTT will gradually move over the Florida Peninsula, breaking down the upper ridge and allowing typical seabreeze storms to form each afternoon. Over the weekend, the ridge is forecast to once again overspread the Southeast, likely drying the region out. However, there is some uncertainty as to whether or not the eastern trough will dig back south by Sunday and push a front into the region. This keeps the possibility for a return to the wet pattern in the forecast by the end of next weekend. && .AVIATION [Beginning 18Z Sunday]... Scattered convection will continue to develop across the region this afternoon and we have maintained mention of thunderstorms in the TAFs. We also expect some minor mainly MVFR visibility restrictions during the hours surrounding sunrise. && .MARINE... The continued weak surface pressure pattern will keep winds relatively light and seas calm for the foreseeable future. The typical enhancements closer to the coast within the seabreeze should be expected each afternoon. && .FIRE WEATHER... Relative humidity levels will remain well above critical levels this week precluding red flag conditions from being realized. Dispersion indices will be rather low on Tuesday, in many cases below 30. && .HYDROLOGY... River gauge readings show all area rivers out of flood stage, with the Aucilla River near Lamont hovering right at flood stage. All forecast points suggest area river levels to either hold steady, or gradually decrease over the next several days. Widespread heavy rains are not anticipated, with scattered afternoon storms likely each day. Thus, small stream and river flooding is not anticipated to be an issue through next week. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 94 75 93 74 / 30 40 20 50 30 Panama City 77 90 79 90 77 / 30 30 20 40 30 Dothan 72 94 73 92 74 / 20 20 20 50 30 Albany 72 94 73 92 73 / 20 20 10 30 30 Valdosta 72 95 73 93 73 / 30 30 30 40 30 Cross City 72 92 74 91 73 / 40 40 30 40 20 Apalachicola 78 90 77 88 76 / 20 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Wool MARINE...Harrigan FIRE WEATHER...Wool HYDROLOGY...Harrigan
In the hours before
Special weather statement, Aug 4, 7:48 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
748 PM EDT SUN AUG 4 2013
FLZ011-050045-
JACKSON FL-
648 PM CDT SUN AUG 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN AND
CENTRAL JACKSON COUNTY IN THE FLORIDA PANHANDLE...
* UNTIL 745 PM CDT
AT 645 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES EAST OF MARIANNA...OR NEAR BLUE SPRING...MOVING
SOUTHEAST AT 15 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. OTHER STRONG
STORMS WERE DEVELOPING IN JACKSON COUNTY AND COULD ALSO PRODUCE
GUSTY WINDS.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3083 8535 3084 8494 3075 8491 3074 8488
3070 8486 3067 8489 3062 8491 3060 8493
3061 8514 3071 8535
TIME...MOT...LOC 2348Z 318DEG 13KT 3078 8510
08-LAMERSSpecial weather statement, Aug 4, 7:53 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 PM EDT SUN AUG 4 2013
FLZ008-010-108-050100-
CENTRAL WALTON FL-SOUTH WALTON FL-WASHINGTON FL-
653 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHERN AND CENTRAL
WALTON AND WESTERN WASHINGTON COUNTIES...
* UNTIL 800 PM CDT
AT 650 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF DE FUNIAK
SPRINGS TO 5 MILES NORTHEAST OF NICEVILLE...OR ALONG A LINE EXTENDING
FROM PONCE DE LEON TO SEMINOLE...MOVING SOUTHEAST AT 20 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3059 8640 3071 8612 3071 8584 3059 8569
3037 8602 3033 8620 3038 8640 3040 8640
3040 8634 3043 8632 3041 8629 3043 8624
3039 8613 3045 8617 3048 8625 3045 8639
3055 8640
TIME...MOT...LOC 2353Z 313DEG 18KT 3073 8596 3054 8641
08-LAMERSLocal storm report, Aug 4, 8:16 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG BLUE SPRING 30.79N 85.14W
08/04/2013 JACKSON FL 911 CALL CENTER
TREES BLOWN DOWN.
&&
LAMERS/LAHRLocal storm report, Aug 4, 8:21 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
821 PM EDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 3 NW MARIANNA 30.81N 85.28W
08/04/2013 JACKSON FL 911 CALL CENTER
TREES BLOWN DOWN AT BAKER CREEK RD NEAR JENNY LN.
&&
LAMERS/LAHRSpecial weather statement, Aug 4, 8:58 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
858 PM EDT SUN AUG 4 2013
FLZ012-108-112-050130-
INLAND BAY FL-SOUTH WALTON FL-COASTAL BAY FL-
758 PM CDT SUN AUG 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWEST BAY AND
SOUTHEAST WALTON COUNTIES...
* UNTIL 830 PM CDT
AT 755 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES EAST OF SANTA ROSA BEACH...OR NEAR BUNKER...
MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS THAT MAY BE IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BUNKER...SEMINOLE HILLS...LAIRD...WEST BAY...PANAMA CITY BEACH...AND
THE NORTHWEST FLORIDA BEACHES AIRPORT.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3046 8607 3042 8605 3039 8599 3041 8596
3041 8587 3035 8574 3028 8578 3027 8584
3023 8584 3025 8580 3019 8585 3026 8600
3038 8614 3040 8613 3042 8614
TIME...MOT...LOC 0058Z 310DEG 19KT 3038 8604
08-LAMERSSpecial weather statement, Aug 4, 9:02 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 902 PM EDT SUN AUG 4 2013 FLZ010>013-050145- CALHOUN FL-JACKSON FL-INLAND BAY FL-WASHINGTON FL- 802 PM CDT SUN AUG 4 2013 ...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN BAY...NORTHERN CALHOUN...SOUTHWEST JACKSON AND SOUTHEAST WASHINGTON COUNTIES... * UNTIL 845 PM CDT AT 759 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF MARIANNA TO 5 MILES SOUTH OF VERNON...OR ALONG A LINE EXTENDING FROM ROUND LAKE TO HOLMES VALLEY...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT. LAT...LON 3048 8501 3038 8555 3058 8574 3068 8536 TIME...MOT...LOC 0102Z 305DEG 19KT 3062 8532 3054 8568 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:13 PM EDT | Severe Thunderstorm Warning | TAE | Walton, Washington | 47 min |
| Aug 4, 8:58 PM EDT | Special Weather Statement | TAE | Walton | 32 min |
| Aug 4, 9:02 PM EDT | Special Weather Statement | TAE | Washington | 43 min |
Nearby
River Flood Warnings in Florida, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.